MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG 2ND GENERATION PRIMARY CONSOLE WITH EM-TEC ADULT FLOW PROBE (VAS/ECMO); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH CENTRIMAG 2ND GENERATION PRIMARY CONSOLE WITH EM-TEC ADULT FLOW PROBE (VAS/ECMO); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number L201-90401
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that at the beginning of the procedure the revolutions on the centrimag motor went up, but the motor was not put into operation.Additionally, when the revolutions were raised the motor would not rotate at all.An m5 alarm was noted and there was also a 'whistling' noise.The perfusionist changed the motor which resolved the issue.The patient was in stable condition with the unit on.It was noted that there was not significant delay in the surgery.The whole system was exchanged.Manufacturer's report number of the motor: 3003306248-2022-00016.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a m5 alarm was not confirmed.The centrimag 2nd generation primary console (serial#: (b)(6) was not returned for analysis.Additional provided information communicated on 01mar2022 stated that there was not a significant delay during surgery, they were not able to increase the speed, and that the entire system was exchanged.The root cause for the reported event was unable to be conclusively determined through this analysis.The device history records were reviewed for the centrimag 2nd generation primary console (serial#: (b)(6) and the console was found to pass all manufacturing and qa specifications.The 2nd generation centrimag system operating manual section 4 entitled "warnings & precautions" warns "one additional 2nd generation centrimag primary console, motor and flow probe are required as backup system in the immediate vicinity of each patient whenever the centrimag or pedivas blood pump is used.The backup console must be connected to the backup motor and to the backup flow probe, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the main console, motor or flow probe experience a malfunction." the 2nd generation centrimag system operating manual section 10 entitled "emergency and troubleshooting" states that "the recommended practice whenever there is a 2nd generation centrimag primary console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the backup motor and console to continue patient support.Do not exchange individual motors or individual consoles during patient support." the 2nd generation centrimag system operating manual table 13 entitled ¿console alarms & alerts¿ addresses how to properly interpret and troubleshoot all system alarms and alerts, including m5 alarms.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG 2ND GENERATION PRIMARY CONSOLE WITH EM-TEC ADULT FLOW PROBE (VAS/ECMO)
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key13650396
Report Number3003306248-2022-00018
Device Sequence Number20290236
Product Code DWA
UDI-Device Identifier07640135140672
UDI-Public07640135140672
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K131179
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberL201-90401
Device Catalogue Number102954
Device Lot Number5540123
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2022
Supplement Date Received by Manufacturer05/09/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/11/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown